Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 11, 2000, 4:50 PM EST for City of Chesapeake, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 4:50 PM EST (21:50 UTC)
- Expired
- Mar 11, 2000, 5:20 PM EST
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County City of Chesapeake, VA
The radar
The Norfolk radar (KAKQ), 70 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 112150 SVRAKQ VAC550-112220- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA * UNTIL 520 PM EST * AT 450 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF DEEP CREEK...OR ABOUT 13 MILES SOUTH OF DOWNTOWN SUFFOLK...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BOWERS HILL AND GREAT BRIDGE AROUND 510 PM EST GREENBRIER AROUND 515 PM EST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. THIS IS A DANGEROUS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. $$ GINGRICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:45 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 11, 2:45 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EST SAT MAR 11 2000 TNGT...CURRENT TRENDS CONT TO SUPPORT BAND OF SHRA/TSRA TO DVLP N INTO OUR AREA...SOME PSBLY SVR...AS LLJ STRENGTHENS OVR THE AREA. CLOUD STREETS IN SAT PIX OVR THE REGION ILLUSTRATE THE STRENGTHENING LLVL WNDS. SO LKLY CHCS EVERYWHERE. SFC BNDRY TRACKS THRU LATE... AND H8 FRNT TRACKS THRU AFTER SUNRISE...SO MINS TNGT WL BE ARND 50 IN WRN AREAS TO MID/UPR 50S SERN VA AND NERN NC. BRZY SW WNDS WL SHFT TO W AND NW. SUNDAY...H8 FRONT TRACKS THRU...A FEW LINGERING SHRA OVR CSTL AREAS...THEN UPR DYNMCS TRACK THRU...SO WTH DEEP CAA AND BRZY NW WNDS...TEMPS WON'T RISE MUCH...ESPCLY WTH SOME LINGERING CLOUDINESS. HGHS MID/UPR 50S. SUN NGT AND MON...CAA CONT...SFC HGH BUILDS TWD THE REGION...AND JUST BEGINS TO PUSH OFFSHORE ON MON. LOWS IN UPR 20S IN COLDER SPOTS TO MID 30S HMPTN RDS AND NERN NC. HGHS IN MID 50S. XTND...BROAD TROF AXIS REMAINS IN ERN U.S. AND WK CENTERS OF UPR ENERGY TRACK E..BUT LTL MOISTURE SOURCE...SO ATTM JUST GOING PC TO MC TUE AND WED...WHL BETTER-ORGANIZED ENERGY APPCHS FOR THU...SO CHC SHRA BY THEN. TEMPS ARND NORMAL...BECOMING A LTL ABV@ NORMAL BY WED/THU. CSTL WTRS...SCA WNDS OVRTKG THE WTRS...WNDS SHFTG TO NW TMRW AND DMNSHG INTO MON. .AKQ...SMALL CRAFT ADVISORY...SRN CHES BAY...ATLC COASTAL WATERS AND CURRITUCK SOUND. NS
In the hours before
Special weather statement, Mar 11, 11:00 AM EST, 5 hours 50 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1100 AM EST SAT MAR 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS MUCH OF VIRGINIA...NORTHEAST NORTH CAROLINA AND THE MARYLAND EASTERN SHORE. SUNSHINE IS HELPING TEMPERATURES CLIMB THROUGH THE 70S THIS AFTERNOON WHICH IS AIDING IN DESTABLIZING THE ATMOSPHERE OVER THE REGION. STRONG THUNDERSTORMS ARE DEVELOPING OVER GEORGIA...THAT ARE EXPECTED TO BUILD NORTHWARD...WHILE TRACKING EAST LATE THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL APPROACH THE REGION THIS AFTERNOON...AND MOVE ACROSS THE FORECAST AREA FROM WEST TO EAST TONIGHT. THIS FRONT MAY PRODUCE A FEW SEVERE THUNDERSTORMS VERY LATE THIS AFTERNOON AND TONIGHT IN VIRGINIA...NORTHEASTERN NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SOME LARGE HAIL IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER SITdUATION.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:23 PM EST | Severe Thunderstorm Warning | AKQ | City of Norfolk | 22 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.